Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


yellow eyes from isentress
Aug 17, 2011

I was diagnosed in 2008. i started out with Atripla but couldn't take it because it raised my blood pressure and kept me dizzy. So I was switched to Kaltera and Combivir for two years. Then was changed to Reyataz, Truvada and something else but recently switched from Reyataz to Isentress because of the yellowing of my eyes. I was wondering how long will it be before my eyes return to their normal color and am i at any risk since i have been through so many drugs.

Response from Dr. Henry

Atazanavir related increased bilirubin levels (usually the cause of yellowing of eyes though other conditions need to be considered) is severe in perhaps no more than 5-10% of patients such that a switch off the atazanavir would be considered. If the atazanavir was causing the increased bilirubin levels then that usually improves over 2-4 weeks after stopping the atazanavir. If no other cause for the increased bilirubin other than the atazanavir then other drugs generally dont cause the same increase in bilirubin so would expect the bilirubin level to decrease when switched to another regimen. KH



Previous
joint pains
Next
freckles as side effect

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement